Increase in numbness/tingling when starting on Amitriptyline?

Discussion in 'Fibromyalgia Main Forum' started by Kerplett, Aug 22, 2003.

  1. Kerplett

    Kerplett New Member

    I suffer from major sleep disturbances (as many/most of you do on this board) and started taking 25 mg of amitriptyline 3 days ago. I'm having more numbness on my feet, back of legs, arms, and hands than usual. I don't know if this is a side effect of amitriptyline or just a coincidence. Wondering if anyone else has experienced this. . .? I'm also experiencing "dry mouth", but know that is a common side effect. Do the side effects lessen after a while of taking the drug? Any info would be greatly appreciated!

    Thanks,
    Kerplett
    [This Message was Edited on 08/22/2003]
  2. wle

    wle New Member

    ...........it. So did I. I was only on it for about 2 weeks. I had bad dry mouth but could put up with that. Had major problems with my feet, ankles and calves - like a cramp coming on but the cramp never came about. Went off the ami two days ago because I was already gaining weight.
    Gained 3 lbs in two weeks and I can't afford that as I am already over weight. I also notice today that I don't have that cramp feeling quite as much. Could be a coincidence. I am missing the deep sleep I was getting with the ami though. But I was also having much worse day fog with it and that is also starting to go away. I start on topomax tomorrow and hope to get the good sleep back with it and am hoping for the side effect of loss of appitite you get with it. Will be my luck to get all the other bad side effects and not that one. Good Luck. Wanda
  3. Pindooca

    Pindooca New Member

    I can honestly say I can't recall having dry mouth or tingling on Elavil (Amitriptylene). I loved that it helped me sleep through the night. However, it made me gain weight like crazy. I craved sugar all the time, which is very counter-productive when you're trying to do Atkins. :)

    I weaned off Elavil four weeks ago and it was replaced with Gabatril. NOW I have dry mouth. Go figure. I also don't sleep as well. It's always something, isn't it?
  4. Kerplett

    Kerplett New Member

    I'm going to give the amitriptilyne a try for a few weeks and see if the tingling & numbness persists. I'm still waking up a few times at night, but feel slightly more refreshed in the morning. Also, my brain fog seems to be lifted a little which makes me feel more like my ol' self. I'm watching out for that weight gain! I've gotta stay slim 'cause I can't afford new clothes!

    Good luck with Topomax, Wanda. I've heard of Gabatril (sp?) but not too familiar w/it. What class of drug is it?

    LOL to all who desire a GOOD night's sleep!
    [This Message was Edited on 08/23/2003]